MAUDE Adverse Event Report: ANGIODYNAMICS UNIFUSE; UNIFUSE INFUSION SYSTEM W/ COOPER WIRE

ANGIODYNAMICS UNIFUSE; UNIFUSE INFUSION SYSTEM W/ COOPER WIRE
Catalog Number 12401803
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with a uni (b)(4) unifuse system.During a procedure, the markers came off of the device, while it was being inserted into the patient.The markers were able to be retrieved, along with the catheter, and the procedure was completed with another same device.The patient did not experience any adverse effects or harm as a result of this incident.
 
Additional Manufacturer Narrative
Returned was a uni 5fx45cmx15cm unifuse system catheter.Visual/microscopic exam: the catheter returned was noted to have a markerband missing at the end of the catheter.The customer's reported complaint description of "a marker band had come off (detached)" was confirmed.During the evaluation of the returned sample it was noted that the distal marker band was not attached.Although the returned sample confirms the marker band is missing and was not returned, a definitive root cause cannot be determined.A witness mark was noted where distal marker band was swaged and no manufacturing non-conformance was observed.Although root cause of the marker band detachment could not be definitively determined, handling damage during use is a potential contributing factor.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use (16900121-01) references the following: potential complications.Potential complications include but are not limited to: embolism.Instructions for use: use aseptic technique.Flush the pro infusion catheter with sterile, heparinized normal saline.Warning: complications may occur, if all the air has not been removed from the infusion catheter and displaced with saline prior to insertion into the body.Insert the pro catheter to the desired location in the peripheral vascular system using fluoroscopic guidance.Insert the occluding ball wire into the pro catheter and attach to the pro catheter.Tighten by hand.Warning: never advance the guidewire against resistance; this could cause vessel trauma and/or wire damage.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.Pulse or slow infuse through the proximal luer lock.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
UNIFUSE
Common Device Name
UNIFUSE INFUSION SYSTEM W/ COOPER WIRE
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key18041478
Report Number1319211-2023-00073
Device Sequence Number12797824
Product Code KRA
UDI-Device IdentifierH787124018035
UDI-PublicH787124018035
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K950907
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue Number12401803
Device Lot Number5790294
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer01/02/2024
Initial Report FDA Received Date10/31/2023
Supplement Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexMale